MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If explanted; give date: two (2) explant dates were provided, but did not specify patient's eye.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Reportedly, the physician performed cataract surgery on (b)(6) 2017 on patient's eye.The physician implanted symfony toric multifocal lenses.After the initial surgery, patient did experience glaring halos and was unable to drive a car.Prior to surgery, patient was not aware that these symptoms would occur.Consequently, other physician explanted her multifocal lenses on (b)(6) 2017.The physician implanted patient's right eye (od) due to a stigmatism, while the other left eye (os) was implanted with standard lens.Per follow-up, the patient did not recall which eye was explanted first and stated that the problems started immediately, but could not provide an exact date.The patient mentioned her symptoms to the doctor.And she was advised to wait for her eyes to adapt.Patient was also prescribed glasses by her doctor, but didn¿t help.Moreover, the symptoms were so bad that they affect her ability to drive.It was stated that there was no patient injury however.No additional information provided.This report pertains to left eye (os).A separate report has been submitted to right eye (od).
 
Additional Manufacturer Narrative
Based on new information received on july 30, 2018, the following sections have been updated accordingly: if explanted; give date: two (2) explant dates were provided, (b)(6) and (b)(6) due to severe glare, but did not specify which eyes.Additional patient code 3191 - glare.Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7656176
Report Number9614546-2018-00629
Device Sequence Number19210434
Product Code MFK
UDI-Device Identifier05050474605893
UDI-Public(01)05050474605893(17)211108
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/08/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005